Alabama, 2004Damaging Wind in Alabama, November 24, 2004
November 24, 2004 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 24, 7:43 AM CST, 2 minutes earlier.
Area forecast discussion, Nov 24, 7:43 AM CST, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
743 AM CST WED NOV 24 2004
...UPDATE...ALL TORNADO WATCHES FOR THE COUNTY WARNING AREA HAVE
BEEN CLEARED. THE SYSTEM IS MOVING OUT OF THE AREA RAPIDLY...WEST
OF INTERSTATE 65 IS RAIN FREE FOR THE MOST PART.
STILL GETTING REPORTS OF LOCALIZED FLOODING SO WILL KEEP THE FLOOD
WATCH FOR FLASH FLOODING FOR A BIT EARLIER. WILL REEVALUATE AROUND
18Z.
&&
.BMX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH UNTIL 6 PM ALL BUT
SOUTHEAST.
80
Hazardous weather outlook, Nov 24, 7:30 AM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
730 AM CST WED NOV 24 2004
ALZ011>015-017>050-241930-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
730 AM CST TUE NOV 23 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(TODAY AND TONIGHT)
A LINE OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE ACROSS THE
AREA IN ASSOCIATION WITH AN APPROACHING COLD FRONT. AREAS ACROSS
EASTERN PORTIONS OF CENTRAL ALABAMA WILL CONTINUE TO EXPERIENCE
STRONG TO SEVERE THUNDERSTORMS...WITH SOME OF THESE THUNDERSTORMS
HAVING THE POSSIBILITY OF PRODUCING STRONG STRAIGHT LINE WINDS AND
TORNADOES. A TORNADO WATCH REMAINS IN EFFECT FOR EASTERN PORTIONS OF
ALABAMA THROUGH THE MORNING HOURS.
ALSO...ACROSS NORTHERN AND WESTERN PORTIONS OF CENTRAL ALABAMA...THERE
CONTINUES TO BE A FLOOD WATCH THROUGH 6 PM. MANY AREAS HAVE RECEIVED
UP TO AN INCH OF RAINFALL...WITH AT LEST AN ADDITIONAL INCH POSSIBLE.
THIS WILL CAUSE FLOODING IN AREAS THAT HAVE ALREADY BEEN SATURATED
BY RAINFALL OF THE PREVIOUS DAYS.
THIS AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO GEORGIA DURING
THE MID AFTERNOON HOURS.
.DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY)
RIVER FLOODING WILL CONTINUE ACROSS THE AREA THROUGH AT LEAST
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION WILL BE REQUIRED
TODAY.
In the hours before
Local storm report, Nov 24, 4:48 AM CST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
548 AM CDT WED NOV 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0210 WIND DAMAGE CEDAR BLUFF
11/24 PWR LNS DWN CHEROKEE
&&Special weather statement, Nov 24, 6:02 AM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
602 AM CST WED NOV 24 2004
ALZ013-015-017-023-024-241235-
BLOUNT AL-FAYETTE AL-JEFFERSON AL-TUSCALOOSA AL-WALKER AL-
TORNADO WATCH NUMBER 896 HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES:
BLOUNT...FAYETTE...JEFFERSON...TUSCALOOSA...WALKER...
Special weather statement, Nov 24, 7:14 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
714 AM CST WED NOV 24 2004
ALZ044>046-241345-
BULLOCK-MACON-MONTGOMERY-
714 AM CST WED NOV 24 2004
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BULLOCK...MONTGOMERY AND
MACON COUNTIES UNTIL 745 AM CST...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...
...TORNADO WATCH IN EFFECT UNTIL 11 AM CST...
AT 710 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 8 MILES NORTHWEST OF MOUNT MEIGS TO 10
MILES WEST OF GRADY...MOVING EAST AT 50 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
SPRAGUE...MOUNT MEIGS...GRADY...CARTERS HILL...SHORTER...MATHEWS...
PINE LEVEL AND MILSTEAD THROUGH 745 AM CST.
Special weather statement, Nov 24, 7:33 AM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
733 AM CST WED NOV 24 2004
ALZ021-028-029-241415-
CLAY-CLEBURNE-RANDOLPH-
733 AM CST WED NOV 24 2004
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR EASTERN CLAY...RANDOLPH
AND CLEBURNE COUNTIES UNTIL 815 AM CST...
...WINDS 35 TO 45 MILES AN HOUR ARE LIKELY FROM APPROACHING
THUNDERSTORMS...
AT 735 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 10 MILES WEST OF HEFLIN TO 23 MILES SOUTH
OF WEDOWEE...MOVING EAST AT 40 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
LINEVILLE...DELTA...CORINTH...WEDOWEE...HEFLIN...NEWELL...
EDWARDSVILLE AND WOODLAND THROUGH 815 AM CST.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Nov 24, 7:44 AM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
744 AM CST WED NOV 24 2004
ALZ018-025-026-241415-
ETOWAH AL-SHELBY AL-ST CLAIR AL-
TORNADO WATCH NUMBER 896 HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES:
ETOWAH...SHELBY...ST CLAIR
ALZ019>021-027>029-241415-
CALHOUN AL-CHEROKEE AL-CLAY AL-CLEBURNE AL-RANDOLPH AL-
TALLADEGA AL-
TORNADO WATCH NUMBER 896 REMAINS IN EFFECT FOR THE FOLLOWING
COUNTIES:
CALHOUN...CHEROKEE...CLAY...CLEBURNE...RANDOLPH...TALLADEGA
Thunderstorm Wind, Macon
- When
- November 24, 7:45 AM CST
- Where
- Macon County, Notasulga
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.567, -85.667
A roof was blown off an office building. Several trees were blown down along Highway 14.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Alabama, November 24, 20041 death · $210,000 · F2 · 2 events
- Flash Flood in Alabama, November 24, 20041 death · $400,000 · 1 event
- Tornado in Louisiana, November 24, 20044 injured · $750,000 · F2 · 1 event
- Tornado in Mississippi, November 24, 2004$3.0 million · F2 · 1 event
- Tornado in Alabama, November 24, 20041 injured · $900,000 · F2 · 1 event
- Tornadoes in Alabama, November 24, 2004$630,000 · F2 · 3 events
- Flash Flood and Damaging Winds in Georgia, November 24, 20041 injured · $3.5 million · 61 kt wind · 43 events
- Tornado in Alabama, November 24, 20042 injured · $135,000 · F2 · 1 event
- Tornadoes in Alabama, November 24, 20041 injured · $255,000 · F1 · 2 events
- Tornado in Louisiana, November 24, 2004$250,000 · F1 · 1 event
- Tornado in Alabama, November 24, 2004$200,000 · F1 · 1 event
- Tornado in Alabama, November 24, 20041 injured · $100,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425455.